MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, lens remains implanted.Section e1 - telephone number: (b)(6).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon noticed a metal splint being injected into the eye, at the same time as the intraocular lens (iol) was being inserted.The metal splint was removed.No information was provided about any patient complications.The issue was first identified during implantation / application.The iol was fully inserted and no medications were reported.Through follow-up we learned that there was no resistance felt during lens preparation.It is unknow if the foreign material came from the lens or the inserter.No patient injury was reported.No further information was provided.A separate report will be submitted for the inserter involved.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Section d9: returned to manufacturer on: 29-may-2024.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was not returned for evaluation as the iol remains implanted.Therefore, a fiber like material was received taped to a piece of foam.The fiber was evaluated by a third party laboratory.Foreign material evaluation revealed that the material is primarily a titanium alloy (ti-6al-4v or ti64), with trace levels of na and fe.The inserter used with the smartload device to inject the lens is composed of titanium; however, the inserter was not returned for evaluation.The analysis results of the returned fiber, unused unfolder vitan inserter, and laminar flow phaco tip were reviewed.The review concluded that the source of the foreign matter cannot be confirmed as there are multiple potential sources of titanium alloy during the surgical procedure.The complaint issue "foreign material - loose" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19076425
Report Number3012236936-2024-00981
Device Sequence Number12368269
Product Code HQL
UDI-Device Identifier05050474620612
UDI-Public(01)05050474620612(17)260929
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Model NumberGCB00
Device Catalogue NumberGCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown